# SDR 20001030SH034

- Difficulty date: August 24, 2000
- Submitted: October 4, 2000
- Operation: Air carrier
- Aircraft: N509F
- Make and model: Sud CM 170
- Aircraft serial: 509
- Aircraft time: 10,258 hours
- System (JASC): 2752 · Trailing Edge Flap Actuator
- Part: Transmission
- Part number: 451813
- Part serial: 10048
- Condition: Separated
- Location: Right Flap
- Stage of operation: LD
- How discovered: O
- Nature of condition: J
- Precautionary procedure: O

## Discrepancy

ON TAXIING AFTER LANDING, PILOT SELECTED FLAPS UP.  HE THEN HEARD A LOUD POPPING SOUND, THE FLAPS STOPPED RETRACTING, AND THE FLAP FAULT LIGHT ILLUMINATED.  MAINTENANCE FOUND THE RIGHT FLAP HANGING LOOSE, FULLY DOWN.  THE FLAP JACKSCREW HAD BECOME SEPARATED FROM THE FLAP TRANSMISSION, WITH THE JACKSCREW STILL ATTACHED TO THE FLAP.  DISASSEMBLY OF THE FLAP TRANSMISSION FOUND THAT THE CASTELLATED NUT THAT HOLDS THE JACKSCREW INSIDE THE TRANSMISSION BODY HAD BACKED ALL OF THE WAY OFF, ALLOWING THE JACKSCREW SHAFT TO SEPARATE FROM THE TRANSMISSION.  THE CASTELLATED NUT IS SAFTIED IN POSITION AFTER TIGHTENING BY BENDING A TANG OF THE LOCKWASHER BENEATH IT INTO ONE OF THE CASTELLATED NUTS GROOVES.  (X)
